Flood, Allegheny
- When
- April 14, 4:00 AM EST to 4:00 PM EST
- Where
- Allegheny forecast zone
- Property damage
- $8,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.469, -79.981 (the zone’s center; the record gives no point)
7 at 10 AM EDT, and fell below flood stage at 230 PM EDT on 14th. 9 at 1030 AM, and fell below flood stage at 420 PM EDT on 14th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
On the Monongahela River, Charleroi reached flood stage (28 ft) at 6 AM EDT on 14th, crested at 28.7 at 10 AM EDT, and fell below flood stage at 230 PM EDT on 14th. Elizabeth reached flood stage (20 ft) at 5 AM EDT on 14th, crested at 20.9 at 1030 AM, and fell below flood stage at 420 PM EDT on 14th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 14, 3:25 AM EST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 425 AM EDT WED APR 14 2004 DEFORMATION ZN QUICKLY DISSIPATING WITH JUST SOME LIGHT RAIN OR DRIZZLE LEFT OVER. UP NORTH SOME MIX WITH SNOW BUT THIS WAS GOING QUICKLY ALSO. WILL MENTION SOME AFTN SHOWERS IN AREAS EAST OF OUR OHIO ZNS BUT NOT ALL THAT CONFIDENT THIS WILL OCCUR WITH PRESENT TREND. ANY PRECIP WILL BE PULLED EAST AS UPPER LOW TRANSITS TO COAST BY THIS EVENING. UPPER RIDGE BUILDS TOWARD THE AREA WITH PC-CLEAR SKIES. THURSDAY MOSTLY SUNNY AS SFC RIDGE MOVES ACROSS WITH RETURN TO SW FLOW ON FRI. SOME QUESTION FOR SAT AS ETA SHOWS WEAK FRONT BUILDING DOWN ACROSS NORTHERN TIER. FOR NOW WENT WITH M CLOUDY IN NORTH AND PC ELSEWHERE. TEMPS A BLEND OF FWC AND GFS NOS. .PRELIMINARY POINT TEMPS/POPS... PITTSBURGH, PA 39 49 33 57 / 90 70 20 10 WHEELING, WV 39 49 34 59 / 90 70 20 10 MORGANTOWN, WV 40 49 34 59 / 90 70 30 10 ZANESVILLE, OH 38 51 35 61 / 80 70 10 0 NEW PHILADELPHIA, OH 37 49 34 57 / 90 70 10 10 FRANKLIN, PA 38 47 32 52 / 90 70 20 10 DUBOIS, PA 40 48 32 52 / 90 70 30 10 LATROBE, PA 41 49 33 55 / 90 70 30 10 BUTLER, PA 39 48 33 54 / 90 70 20 10 INDIANA, PA 41 50 33 54 / 90 70 30 10 OAKLAND, MD 39 48 33 54 / 90 70 40 10 && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...NONE. OH...NONE. WV...NONE. MD...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 546 AM EDT TUE APR 13 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-131137- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 538 AM EDT TUE APR 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY RAIN MAY BE HEAVY AT TIMES ACROSS THE REGION TODAY THROUGH EARLY TONIGHT. A FLOOD WATCH HAS BEEN POSTED FROM 10 AM UNTIL 10 PM TODAY FOR WESTERN PENNSYLVANIA MAINLY SOUTH OF I-80...EASTERN CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. RAIN MAY BE HEAVY ENOUGH TO CAUSE FLOODING OF STREAMS AND CREEKS. THUNDERSTORMS ARE ALSO POSSIBLE TODAY AND THIS EVENING MAINLY SOUTH OF I-70. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387430, 5387431.